# SDR NSVA200200005

- Difficulty date: November 22, 2002
- Submitted: December 16, 2002
- Operation: Air carrier
- Aircraft: N299
- Make and model: Saab 340B
- Aircraft serial: 299
- Aircraft time: 22,952 hours, 25,211 cycles
- System (JASC): 3246 · Wheel/Ski/Float
- Part: Bearing
- Part number: 13889
- Condition: Failed
- Location: Nlg
- Stage of operation: NR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

AFTER LANDING/TAXI TO GATE IT WAS DISCOVERED THAT THE BEARING (MANUFACTURED BY TIMKEN) IN THE LEFT FRONT NOSE WHEEL ASSEMBLY (MANUFACTURED BY AIRCRAFT BRAKING SYSTEMS ABS) HAD FAILED.  IT WAS SUSPECTED THAT BEARING ASSEMBLY WAS SUBJECTED TO CONTAMINATION FROM WATER CAUSING A BRAKE DOWN OF THE LUBRICATING PROPERTIES IN THE GREASE.  DURING THE BEARING FAILURE THE NOSE WHEEL AXLE SUSTAINED SUBSEQUENT DAMAGED.  MAINTENANCE REMOVED AND REPLACED NOSE WHEEL ASSEMBLIES AND AXLE.
